Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Skin on forearm feels fragile and tears easily. Leaving rough and bumpy area. Having blood blisters. What can be done?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6099 Questions
Question
The skin on my forearms is fragile and tears very, very easily. If I rub against anything very hard, the skin tears and wads up. Sometimes I am able to smooth the tear back out, and it heals, but leaves a rough, bumpy scar area. My arms, and other parts of my body, bruise extremely easily. I always have dark, almost blood blister like bruises on my forearms as well. Why would my skin be so fragile and tear so easily, and can anything be done?
.
Posted Wed, 31 Jul 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello,
Thanks for the query. You might be suffering from a condition called as epidermolysis bullosa acquisita (EBA). 't is an auto immune disease characterised by shearing of skin at the site of trauma. Treatment to some extent is possible by use of steroids. First the diagnosis must be confirmed by doing biopsy. Please XXXXXXX a dermatologist and discuss regarding this condition. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
 
Follow-up: Skin on forearm feels fragile and tears easily. Leaving rough and bumpy area. Having blood blisters. What can be done? 9 hours later
Is this condition treated with a topical steroids, like 0.2% Hydrocortisone Valerate?
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello,
Thanks for the follow up.
Yes it can be controlled with topical steroid, However it is important to know the diagnosis.
I would advice you to go for a biopsy.

Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor